Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking insulin and galvus for diabetes. Weight loss. What are the side effects? Does galvus affect liver?

Hi sir, My Father having Diabeties since from 5 Years, his age around 53 Yrs & He is having Galvus met 50/1000mg tablet also with 20 units of Insulin , some times sugar will be under controll, but his weight getting reduce & need to know is there any side affects with this tablet. Does this tablet affect the Body parts such as kidney/ Liver ...or is their any better Tablet than the Galvus met. Pls suggest!!! Thanks! Sanjay.K.R
Asked On : Thu, 9 Aug 2012
Answers:  1 Views:  705
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, welcome to healthcare magic

There 2 main types of diabetes- type 1 which is mainly seen in children and occurs there is a lack of insulin and type 2 which occurs because the body is resistant to insulin.
Type 2 is mainly seen in adults. In general the more body fat a person has , the more resistant to insulin, so weight loss, unless excessive actually aids in the management of diabetes by improving the body's response to insulin.

Insulin is the only medication used at the present time to treat type 1 diabetes. In type 2 diabetes oral medication can also be used. The oral medications work by different mechanisms including - causing your body to secrete insulin if it still can, reducing resisitance to insulin and the newer medications like galvus- increase your feeling of fullnes and reduce empty of the stomach which are good things.

Galvus met is actually not associated with weight loss unlike the other newer medications and this is actually considered a disadvantage. Less weight- less resistance to insulin.
All medication have potential side effects , however it does not mean they are likely to be experienced.The potential side effects of galvus med include low blood sugar, nausea, headache.

Since your father is not intentional losing weight and galvus met is not associated with weight loss,it would actually be best if he was reviewed by his doctor to determine if there is another reason for his weight loss.

I hope this information is helpful to you and wish you both the best
Answered: Fri, 10 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor